Alert archive / Georgia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 95, NWS Jacksonville, FL

June 17, 2016Atkinson County, Coffee County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 17, 2016, 9:45 PM EDT for Atkinson County, Coffee County, Georgia. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2016, 9:45 PM EDT (01:45 UTC)
Expired
Jun 17, 2016, 10:18 PM EDT
In force
33 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Atkinson County, GA, Coffee County, GA

The radar

The Moody AFB radar (KVAX), 57 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 9:45 PM EDTTSTM WND DMG2 N Ambrose, GATREES DOWN IN AMBROSE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 5:08 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 1.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2016-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1149 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2016-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1149 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
1715 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

407 
WUUS52 KJAX 180145
SVRJAX
GAC003-069-180245-
/O.NEW.KJAX.SV.W.0095.160618T0145Z-160618T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
945 PM EDT FRI JUN 17 2016

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COFFEE COUNTY IN SOUTHEASTERN GEORGIA...
  ATKINSON COUNTY IN SOUTHEASTERN GEORGIA...

* UNTIL 1045 PM EDT

* AT 944 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER AMBROSE...
  MOVING SOUTH AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  DOUGLAS...PEARSON...WILLACOOCHEE...BROXTON...AMBROSE...WEST GREEN AND
  AXSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3151 8309 3151 8308 3154 8307 3167 8298
      3167 8269 3118 8271 3119 8303 3123 8305
      3128 8303 3131 8306 3133 8306 3134 8307
      3135 8309 3137 8311 3145 8313
TIME...MOT...LOC 0144Z 010DEG 23KT 3156 8303 

HAIL...<.75IN
WIND...60MPH
 
$$

ZIBURA
1 follow-up statement
035 
WWUS52 KJAX 180218
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1018 PM EDT FRI JUN 17 2016

GAC003-069-180227-
/O.CAN.KJAX.SV.W.0095.000000T0000Z-160618T0245Z/
COFFEE GA-ATKINSON GA-
1018 PM EDT FRI JUN 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR COFFEE AND ATKINSON COUNTIES
IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHEASTERN GEORGIA.

LAT...LON 3151 8309 3151 8308 3154 8307 3167 8298
      3167 8269 3118 8271 3119 8303 3123 8305
      3128 8303 3131 8306 3133 8306 3134 8307
      3135 8309 3137 8311 3145 8313
TIME...MOT...LOC 0217Z 010DEG 23KT 3135 8307 

$$

ZIBURA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 5:28 PM EDT, 4 hours 17 minutes earlier.

Area forecast discussion, Jun 17, 5:28 PM EDT, 4 hours 17 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
528 PM EDT FRI JUN 17 2016

.UPDATE...
Quick update for the Severe Thunderstorm Watch that is in effect
until 11 PM for all of southeast Georgia, the Jacksonville metro
area, and the coastal waters of Southeast Georgia and northeast
Florida to St. Augustine out to 20 nm. The broken squall line was
moving quickly southward across Georgia and will reach southeast
Georgia within an hour. There is a boundary moving northward
across southeast Georgia, and enhancement of the storms is likely
as they interact with this boundary. Scattered damaging wind gusts
to 70 mph and isolated large hail up to 2 inches in diameter is
possible with these storms.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  73  86  67  86 /  70  40  20  10
SSI  76  84  74  83 /  70  60  20  20
JAX  75  85  72  85 /  70  60  40  20
SGJ  76  84  75  84 /  60  60  50  20
GNV  75  87  71  87 /  50  60  30  10
OCF  76  88  71  88 /  50  70  40  20

&&

.JAX Watches/Warnings/Advisories...
FL...Heat Advisory until 6 PM EDT this evening for Coastal Duval-
     Coastal Nassau-Inland Duval-Inland Nassau.

GA...Heat Advisory until 6 PM EDT this evening for Appling-Bacon-
     Brantley-Charlton-Coastal Camden-Coastal Glynn-Inland
     Camden-Inland Glynn-Pierce-Ware-Wayne.

AM...Small Craft Advisory from 6 PM Saturday to 8 AM EDT Monday for
     Coastal waters from Fernandina Beach to St. Augustine FL
     out 20 NM-Coastal waters from St. Augustine to Flagler
     Beach FL out 20 NM-Waters from Fernandina Beach to St.
     Augustine FL from 20 to 60 NM-Waters from St. Augustine to
     Flagler Beach FL from 20 to 60 NM.

     Small Craft Advisory from 10 AM Saturday to 8 AM EDT Monday for
     Coastal waters from Altamaha Sound to Fernandina Beach FL
     out 20 NM-Waters from Altamaha Sound GA to Fernandina Beach
     FL from 20 to 60 NM.

&&

Kennedy/Hess/Peterson
Hazardous weather outlook, Jun 17, 5:23 PM EDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
523 PM EDT FRI JUN 17 2016

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-182130-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
523 PM EDT FRI JUN 17 2016

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR SOUTHEAST GEORGIA AND
JACKSONVILLE METRO THROUGH 11 PM TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

A SQUALL LINE WILL MOVE THROUGH THE SOUTHEAST GEORGIA AND PORTIONS
OF NORTHEAST FLORIDA THIS EVENING. SCATTERED DAMAGING WIND GUSTS
UP TO 70 MPH AND ISOLATED VERY LARGE HAIL UP TO 2 INCHES IN
DIAMETER IS POSSIBLE WITH STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED SATURDAY...WITH
THE HIGHER CONCENTRATION OF SHOWERS AND STORMS IN NORTHEAST
FLORIDA.

SATURDAY INTO SUNDAY...GUSTY NORTHEAST WINDS WILL DEVELOP BEHIND
THE COLD FRONT. ROUGH SURF AND INCREASING RIP CURRENTS WILL BE THE
PRIMARY CONCERN OVER THE WEEKEND AND EARLY NEXT WEEK.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF
SOUTHEAST GEORGIA SATURDAY THROUGH LATE SUNDAY NIGHT. ADDITIONAL
ADVISORIES FOR NORTHEAST FLORIDA WATERS MAY BE NECESSARY SATURDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED IN THE SEVERE THUNDERSTORM WATCH
AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Jun 17, 9:04 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
904 PM EDT FRI JUN 17 2016

FLZ023>025-124-125-GAZ150-152-162>166-180230-
COASTAL NASSAU FL-INLAND DUVAL FL-COASTAL DUVAL FL-INLAND NASSAU FL-
BAKER FL-INLAND CAMDEN GA-CLINCH GA-CHARLTON GA-BRANTLEY GA-
COASTAL CAMDEN GA-ECHOLS GA-WARE GA-
904 PM EDT FRI JUN 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAKER...NASSAU...
NORTHEASTERN DUVAL...ECHOLS...CAMDEN...CLINCH...SOUTHERN WARE...
SOUTHWESTERN BRANTLEY AND CHARLTON COUNTIES UNTIL 1030 PM EDT...

AT 903 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES NORTH OF MANOR TO 7 MILES SOUTH OF
JEKYLL ISLAND. MOVEMENT WAS SOUTHEAST AT 25 MPH.

GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...ST. MARYS...KINGSLAND...FERNANDINA BEACH...HILLIARD...
FOLKSTON...HOMERVILLE...WOODBINE...CALLAHAN...FARGO...ARGYLE...JACKSONVILLE
INTERNATIONAL ARPT...KINGS BAY BASE...STEPHEN FOSTER STATE PARK...YULEE...
HOMELAND...DU PONT...RACE POND...KINGS FERRY AND RATLIFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTHEASTERN FLORIDA...AND SOUTHEASTERN GEORGIA.

LAT...LON 3118 8296 3098 8141 3034 8142 3054 8246
      3059 8247 3063 8298
TIME...MOT...LOC 0103Z 310DEG 17KT 3119 8259 3096 8143

ZIBURA
Local storm report, Jun 17, 9:12 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
912 PM EDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     3 N WAYCROSS            31.26N 82.36W
06/17/2016                   WARE               GA   911 CALL CENTER

            TREE FELL ON CAR IN WAYCROSS.

&&

AK
Local storm report, Jun 17, 9:15 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
915 PM EDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     WAYCROSS                31.21N 82.36W
06/17/2016                   WARE               GA   911 CALL CENTER

            MULTIPLE TREES REPORTED DOWN ACROSS WARE COUNTY.

0859 PM     TSTM WND DMG     BLACKSHEAR              31.30N 82.24W
06/17/2016                   PIERCE             GA   911 CALL CENTER

            MULTIPLE TREES DOWN IN BLACKSHEAR. ONE TREE DOWN ON
            COUNTY ROAD 121 NORTH.

&&

AK
Local storm report, Jun 17, 9:17 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
917 PM EDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 PM     TSTM WND DMG     2 N WAYCROSS            31.24N 82.36W
06/17/2016                   WARE               GA   BROADCAST MEDIA

            MEDIA REPORTED AND CONFIRMED WITH WARE COUNTY SHERRIFS
            OFFICE THAT TWO TREES WERE DOWN AND A TRANSFORMER WAS
            BLOWN IN WAYCROSS

&&

AK
Local storm report, Jun 17, 9:20 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
920 PM EDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0846 PM     TSTM WND DMG     5 W NAHUNTA             31.21N 82.07W
06/17/2016                   BRANTLEY           GA   911 CALL CENTER

            911 CALL CENTER REPORTED POWERLINES DOWN IN NAHUNTA.

&&

AK
Local storm report, Jun 17, 9:36 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
936 PM EDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND GST     1 N MAYPORT             30.40N 81.41W
06/17/2016  M47.00 MPH       DUVAL              FL   MESONET

            HUGUENOT PARK MESONET REPORTED A WIND GUST TO 47 MPH.

&&

AK

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:08 PM EDTSpecial Weather StatementJAXAtkinson, Brantley, Coffee, Glynn, Pierce67 min
Jun 17, 8:12 PM EDTSevere Thunderstorm WarningJAXAppling, Atkinson, Bacon, Coffee, Pierce, Ware48 min
Jun 17, 8:24 PM EDTSpecial Weather StatementJAXCamden, Charlton, Clinch, Echols, Ware36 min
Jun 17, 8:31 PM EDTSevere Thunderstorm WarningJAXAtkinson, Brantley, Charlton, Pierce, Ware44 min
Jun 17, 8:54 PM EDTSevere Thunderstorm WarningJAXCoffee51 min
Jun 17, 9:04 PM EDTSpecial Weather StatementJAXCamden, Charlton, Clinch, Echols, Ware86 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.